Series Expansions in Queues with Server Vacation

  • Fazia RahmouneEmail author
  • Djamil Aïssani
Conference paper


This paper provides series expansions of the stationary distribution of finite Markov chains. The work presented is a part of research project on numerical algorithms based on series expansions of Markov chains with finite state-space S. We are interested in the performance of a stochastic system when some of its parameters or characteristics are changed. This leads to an efficient numerical algorithm for computing the stationary distribution. Numerical examples are given to illustrate the performance of the algorithm, while numerical bounds are provided for quantities from some models like manufacturing systems to optimize the requirement policy or reliability models to optimize the preventive maintenance policy after modelling by vacation queuing systems.


Markov Chain Series Expansion Stationary Distribution Preventive Maintenance Markov Chain Modeling 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Altman, E., Avrachenkov, K.E., Núñez-Queija, R.: Perturbation analysis for denumerable Markov chains with application to queueing models. Advances in Applied Probability 36(3), 839–853 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  2. Cao, X.R.: The Maclaurin series for performance functions of Markov chains. Advances in Applied Probability 30(3), 676–692 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  3. Cho, G., Meyer, C.: Comparison of perturbation bounds for the stationary distribution of a Markov chain. Linear Algebra and its Applications 335(1-3), 137–150 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  4. Coolen-Schrijner, P., van Doorn, E.A.: The deviation matrix of a continuous-time Markov chain. Probability in the Engineering and Informational Sciences 16(03), 351–366 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  5. Heidergott, B., Hordijk, A.: Taylor series sxpansions for stationary Markov chains. Advances in Applied Probability 35(4), 1046–1070 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  6. Heidergott, B., Hordijk, A., van Uitert, M.: Series expansions for finite-state Markov chains. Probability in the Engineering and Informational Sciences 21(03), 381–400 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  7. Kirkland, S.: Conditioning properties of the stationary distribution for a Markov chain. Electronic Journal of Linear Algebra 10, 1–15 (2003)zbMATHMathSciNetGoogle Scholar
  8. Meyn, S., Tweedie, R.: Markov chains and stochastic stability. Springer, London (1993)zbMATHGoogle Scholar
  9. Puterman, M.: Markov decision processes: discrete stochastic dynamic programming. John Wiley and Sons, Chichester (1994)zbMATHGoogle Scholar
  10. Rahmoune, F., Aïssani, D.: Quantitative stability estimates in queues with server vacation. Journal of Stochastic Analysis and Applications 26(3), 665–678 (2008)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag London Limited 2011

Authors and Affiliations

  1. 1.LAMOS Laboratory of Modelling and Optimization of SystemsUniversity of BejaiaBejaiaAlgeria

Personalised recommendations